Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 334, NWS Tulsa, OK

June 6, 2006Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2006, 9:29 AM CDT for Pawnee County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2006, 9:29 AM CDT (14:29 UTC)
Expired
Jun 6, 2006, 10:04 AM CDT
In force
35 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 116 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 2.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1019 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 061429
SVRTSA
OKC117-061515-
/O.NEW.KTSA.SV.W.0334.060606T1429Z-060606T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
929 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1015 AM CDT

* AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST
  OF PAWNEE...MOVING SOUTH AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PAWNEE AND
  MARAMEC.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3645 9662 3651 9702 3647 9704 3633 9703
      3634 9693 3626 9692 3626 9682 3617 9682
      3617 9663

$$
2 follow-up statements
000 
WWUS54 KTSA 061443
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
943 AM CDT TUE JUN 6 2006

OKC117-061515-
/O.CON.KTSA.SV.W.0334.000000T0000Z-060606T1515Z/
PAWNEE OK-
943 AM CDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR PAWNEE COUNTY...

AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF PAWNEE...
MOVING SOUTH AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARAMEC.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3645 9662 3651 9702 3647 9704 3633 9703
      3634 9693 3626 9692 3626 9682 3617 9682
      3617 9663

$$
000 
WWUS54 KTSA 061504
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1005 AM CDT TUE JUN 6 2006

OKC117-061515-
/O.CAN.KTSA.SV.W.0334.000000T0000Z-060606T1515Z/
PAWNEE OK-
1005 AM CDT TUE JUN 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE COUNTY IS CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

LAT...LON 3645 9662 3651 9702 3647 9704 3633 9703
      3634 9693 3626 9692 3626 9682 3617 9682
      3617 9663

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:11 AM CDT, 6 hours 18 minutes earlier.

Area forecast discussion, Jun 6, 3:11 AM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
311 AM CDT TUE JUN 6 2006

.DISCUSSION...
THUNDERSTORM COMPLEX MOVING THROUGH SOUTHERN KS EARLY THIS
MORNING FUELED BY A 40 KNOT LOW LEVEL JET. OTHER WIDELY SCATTERED
CONVECTION OCCURRING NEAR GRADIENT OF BEST ELEVATED INSTABILITY.
KS STORM COMPLEX HAS BEGUN TO TAKE A MORE EASTWARD TRACK OVER PAST
COUPLE OF HOURS AS LOW LEVEL JET CONTINUES TO VEER AND INSTABILITY
AXIS SHIFTS A LITTLE FARTHER EAST. SOME DEGREE OF SEVERE WEATHER
THREAT WILL CONTINUE INTO PORTIONS OF NE OKLAHOMA...POSSIBLY INTO
NW ARKANSAS LATER IN THE MORNING BEFORE COMPLEX WEAKENS. FIRST
PERIOD POPS WILL BE ADJUSTED JUST BEFORE ISSUANCE.

AFTER TODAY PRECIP CHANCES DROP OFF FOR SEVERAL DAYS AS UPPER
RIDGE TO THE WEST BUILDS OVER THE SOUTHERN PLAINS. WEAK FRONTAL
BOUNDARY WILL PUSH SOUTH OF THE AREA WEDNESDAY TO LEVEL OFF TEMPS
SOMEWHAT BEFORE A SUBSTANTIAL WARM UP TAKES PLACE LATE IN THE
WEEK. SOUTH WINDS RETURN DURING THE DAY THURSDAY AND LATEST DATA
SUGGESTS SFC WINDS MAY VEER TO A MORE SWLY DIRECTION LATE IN THE
WEEK INTO THE WEEKEND. THIS BEING THE CASE...TEMPS LIKELY TO CLIMB
WELL ABOVE MEDIUM RANGE GUIDANCE AND GIVEN THE FORECAST LOW/MID
LEVEL THERMAL PROFILES...TRIPLE DIGIT HEAT A DEFINITE POSSIBILITY
ACROSS THE WESTERN SECTIONS.

HOT WEATHER SHOULD PERSIST INTO THE EARLY PART OF NEXT WEEK. UPPER
RIDGE FLATTENS LATE IN THE PERIOD AND AT LEAST SOME CHANCE OF A
FRONTAL BOUNDARY SAGGING INTO THE AREA TO BRING CHANCE OF PRECIP
AND COOLER TEMPS...MOST LIKELY BEYOND 7 DAY PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  68  92  65 /  60  10   0   0
FSM   83  66  90  65 /  60  10   0   0
MLC   89  68  91  64 /  50  10   0   0
BVO   88  63  91  60 /  60  10   0   0
FYV   80  60  86  59 /  70  10   0   0
BYV   77  61  85  60 /  70  10   0   0
MKO   86  66  89  65 /  60  10   0   0
MIO   86  62  88  62 /  60  10   0   0
F10   87  67  89  64 /  50  10   0   0
HHW   89  71  93  67 /  40  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 4
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Jun 6, 4:45 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT TUE JUN 6 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 AM CDT TUE JUN 6 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
                                ARKANSAS.

DISCUSSION...
A COMPLEX OF THUNDERSTORMS WAS MOVING TO THE SOUTHEAST ACROSS
NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS THIS MORNING. A FEW SEVERE
THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY OVER NORTHEAST OKLAHOMA
THIS MORNING...BUT POSSIBLY INTO NORTHWEST ARKANSAS BEFORE THE
STORMS DIMINISH LATER THIS MORNING. THE STORMS HAVE BEEN AIDED BY
A 40 TO 50 KNOT LOW LEVEL JET THIS MORNING...AND THE STORMS SHOULD
BEGIN TO WEAKEN AS THE LOW LEVEL JET DIMINISHES LATER THIS MORNING.

LATER THIS AFTERNOON THERE WILL ALSO BE A CHANCE OF A FEW
ISOLATED SEVERE STORMS OVER THE AREA. THIS MORNINGS COMPLEX WILL
LIKELY LEAVE A SURFACE BOUNDARY LINGERING OVER THE AREA...MOST
LIKELY OVER THE CENTRAL OR SOUTHERN PART OF THE AREA. THE BOUNDARY
COMBINED WITH WARMING AFTERNOON TEMPERATURES AND INCREASING
INSTABILITY MAY RESULT IN A FEW THUNDERSTORMS REDEVELOPING.

LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH
ACTIVITY BOTH THIS MORNING AND AGAIN THIS AFTERNOON

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN UPPER RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA AFTER
TODAY. THIS WILL LEAD TO DRY WEATHER AND MUCH WARMER TEMPERATURES
THROUGH THE REMAINDER OF THE WEEK...AND ON THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 6, 5:20 AM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 AM CDT TUE JUN 6 2006

ARZ002-011-061100-
CARROLL AR-MADISON AR-
520 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL AND MADISON

AT 520 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF ROCKHOUSE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BERRYVILLE...GREEN
FOREST...DRYFORK...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...
RULE AND ROCKHOUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Jun 6, 5:41 AM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
541 AM CDT TUE JUN 6 2006

OKZ066-061115-
OKMULGEE OK-
541 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 541 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF PRESTON...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MORRIS...ERAM...PRESTON...
BEGGS...BALD HILL AND HECTORVILLE.

A LARGE PORTION OF OKMULGEE COUNTY WILL BE AFFECTED BY THIS STORM
THROUGH 615 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Local storm report, Jun 6, 5:51 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 AM CDT TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
06/06/2006                   TULSA              OK   NWS EMPLOYEE

            3 INCH DIAMETER TREE LIMBS DOWN NEAR 21ST AND HARVARD.

&&

CAS
Local storm report, Jun 6, 6:58 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
658 AM CDT TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
06/06/2006                   TULSA              OK   PUBLIC

            LARGE TREES,POWERLINES DOWN. ROOF DAMAGE TO TWO CHURCHES.
            MIDTOWN 16TH AND FLORENCE.VICINITY 17TH AND HARVARD.

&&

PBS
Special weather statement, Jun 6, 7:54 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
754 AM CDT TUE JUN 6 2006

OKZ073>075-061345-
HASKELL OK-LATIMER OK-PITTSBURG OK-
754 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     HASKELL...PITTSBURG AND LATIMER

AT 754 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTH OF FEATHERSTON...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LEWISVILLE...KINTA...
WILBURTON...FEATHERSTON AND QUINTON.

A LARGE PORTION OF HASKELL...PITTSBURG AND LATIMER COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 845 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Local storm report, Jun 6, 9:22 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 AM CDT TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     HAIL             TULSA                   36.13N 95.92W
06/06/2006  E1.75 INCH       TULSA              OK   BROADCAST MEDIA

            FROM CHANNEL 6 EMPLOYEE

&&

BAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:35 AM CDTSevere Thunderstorm WarningTSATulsa40 min
Jun 6, 3:30 PM CDTSevere Thunderstorm WarningTSAPushmataha60 min
Jun 6, 4:26 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.